PDA

View Full Version : weight gain but no swelling/edema..wut is this?



dandoon_88
09-07-2005, 09:24 AM
i saw my nephro 2day and albumin level is lower than 2 weeks ago (24 compared to 27) and i'm still losing significant protein in urine. However, complement levels are normal and i have absolutely no edema/swelling in my ankles or body in general, only puffy eyes in the morning.
(He also said my kidney functions are alright but if the swelling increases he will start me on Endoxan therapy)
If this indicates there is no water retention to cause weight gain, why should i be gaining weight? I do not overeat, therefore it couldn't be due to excess calorie consumption.
Any explanation for this? My nephro said he could only relate it to growing up so I'll check my height next time, but i'm personally not convinced. I can't tolerate gaining any more weight for no reason. And if it is because I'm still growing up, why aren't all my non-lupie friends gaining some weight too??
I'd appreciate any help in making me understand this situation better.
Thank you,
Dina

SoleSinger
09-07-2005, 12:36 PM
Sometimes water hides in funny places and it isn't as noticable... Have you tried any diuretics? Or is your neph sure that it isn't water? Could also be a hormone thing, maybe? I'm not sure... Let me know what you find out! I am very curious to know what it might be.

dandoon_88
09-07-2005, 12:46 PM
yeh he seems sure and he hasn't prescribed me any diuretics, i can't start taking any myself anyway i'm trying to convince myself that it's the prednisolone even though i'm on 5mg only!
i'll let u know if anything new comes up!
take care

twinniesplus1
09-09-2005, 07:53 PM
It may just be the prednisone. That stuff seems to add weight by just looking at it! being more serious, I've been on prednisone and my weight fluctuates although I continue eating and eating. Some days I feel like I have gained 10 pounds and yet I haven't. As you work with your meds you may see a variance in your weight, I have. Also unfortunately, its very hard to loose the weight. I try to keep as busy as I can and some days I do very well, but if I overdo it, the next day I'll be so exhausted I eat to stay awake. It seems crazy! Talk to the dr more abt the meds you're on and the side effects. That may help.